Alert archive / New York / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 13, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at May 16, 2022, 6:59 PM EDT for 5 counties in New York. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2022, 6:59 PM EDT (22:59 UTC)
- Expired
- May 16, 2022, 7:16 PM EDT
- In force
- 17 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Queens County, NY
The radar
The Brookhaven radar (KOKX), 79 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 1:33 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
247
WUUS51 KOKX 162259
SVROKX
NYC005-047-059-061-081-162330-
/O.NEW.KOKX.SV.W.0013.220516T2259Z-220516T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New York NY
659 PM EDT Mon May 16 2022
The National Weather Service in Upton NY has issued a
* Severe Thunderstorm Warning for...
Queens County in southeastern New York...
Bronx County in southeastern New York...
Kings County in southeastern New York...
New York (Manhattan) County in southeastern New York...
Southwestern Nassau County in southeastern New York...
* Until 730 PM EDT.
* At 659 PM EDT, a severe thunderstorm was located over Ozone Park,
or near Crown Heights, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* This severe thunderstorm will be near...
Jamaica and Flushing around 705 PM EDT.
Valley Stream and Lynbrook around 710 PM EDT.
Great Neck and Throgs Neck Bridge around 715 PM EDT.
Garden City and Mineola around 720 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4056 7389 4070 7403 4088 7376 4086 7375
4086 7373 4084 7370 4067 7355
TIME...MOT...LOC 2259Z 233DEG 32KT 4068 7387
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JE1 follow-up statement
548
WWUS51 KOKX 162316
SVSOKX
Severe Weather Statement
National Weather Service New York NY
716 PM EDT Mon May 16 2022
NYC005-047-059-061-081-162325-
/O.CAN.KOKX.SV.W.0013.000000T0000Z-220516T2330Z/
Queens NY-Bronx NY-Kings NY-New York (Manhattan) NY-Nassau NY-
716 PM EDT Mon May 16 2022
...THE SEVERE THUNDERSTORM WARNING FOR QUEENS...BRONX...KINGS...NEW
YORK (MANHATTAN) AND SOUTHWESTERN NASSAU COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southeastern New York.
LAT...LON 4056 7389 4070 7403 4088 7376 4086 7375
4086 7373 4084 7370 4067 7355
TIME...MOT...LOC 2312Z 233DEG 32KT 4077 7371
$$
JEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 4:14 PM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, May 16, 4:14 PM EDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service New York NY
414 PM EDT Mon May 16 2022
.SYNOPSIS...
A strong cold front moves through this evening, followed by a
secondary cold frontal passage on Tuesday. High pressure will
briefly return on Wednesday, then a series of weak disturbances
may skirt the area Thursday and Friday as a warm front slowly
approaches from the southwest.
&&
.NEAR TERM /THROUGH TONIGHT/...
Showers and thunderstorms will move east this evening and into
the early part of tonight as a strong cold front moves through. MLCAPE
~1500 J/kg, effective deep- layer shear ~45 kts and effective
SRH 100-150 m2/s2, so, damaging winds and large hail continue to
be the primary threats, but an isolated tornado is also
possible. The Storm Prediction Center continues to show an
enhanced risk of severe thunderstorms for northeast New Jersey
and the Lower Hudson Valley as well as Staten Island and a
slight risk elsewhere. A Severe Thunderstorm Watch remains in
effect until 8 pm tonight for much of the forecast area.
Additionally, with PWATS around 1.50", flash flooding
is possible, especially for places that may have seen some heavy
rain recently. The Weather Prediction Center does have much of
the same areas as the Severe Thunderstorm Watch in a marginal
risk of excessive rainfall. More likely though, minor urban and
poor drainage flooding will be the outcome.
As the showers and thunderstorms push east tonight they are
expected to weaken with the setting of the sun. However, there
may be enough instability, lift, and moisture to produce an
isolated severe storm even for eastern area.
As the cold front, and the upper level shortwave associated
with it, pushes off shore, the area will dry out. This looks to
occur after 2 am tonight. Cooler air works in, with lows
dropping to the upper 40s to middle 50s for much of the area.
Parts of the metro area may only drop to the upper 50s.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
On Tuesday a secondary cold front will move through at the
surface while shortwave energy rotates around an upper level low
in eastern Canada. A dry day is expected, with some gusty
conditions in the afternoon with northwest wind gusts 20 - 25
kt.
Brief high pressure builds in on Wednesday and another dry day
is forecast. Skies remain clear in the morning hours, but cloud
cover increases in the afternoon ahead of the next system.
Highs both days will be similar. Lower to middle 70s on Tuesday
and a few degrees lower on Wednesday. Dewpoints in the low 40s
Tuesday afternoon lower to the mid 30s by Wednesday afternoon.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
To start the long term period, models suggest multiple
disturbances riding along a warm front but differ on exact
impact to the CWA. Will have some slight chance PoPs on
Thursday. Will keep POPs out of the forecast for Friday, however
will need to keep an eye on the timing of one of the weak
waves.
Models then in good agreement with a warm frontal passage Saturday
morning and then a very warm day, with highs close to 90 in NE NJ
per NBM. A blend of the NBM 50th/75th percentile suggests potential
for temps a few deg warmer than that, with lower 90s most areas NW
of NYC, 80s most elsewhere, and 70s for the south facing coastlines
out east.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
***HIGH IMPACT THUNDERSTORM EVENT LATE TODAY***
Mainly VFR, then a round of shwrs and tstms this aftn and eve
ahead of a cold front. Isold-sct shwrs/tstms possible ahead of
the main area of activity, but the timing and coverage too
uncertain to include in the TAFs.
Becoming VFR tngt behind the storms, then VFR thru the remainder
of the TAF period.
S/SE flow continues to increase ahead of the front thru this
aftn. Strong wind gusts invof tstms possible. Winds become wly
overnight with gusts to around 20kt, then increase to 20-30kt
during the day on Tue.
NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Coverage and timing of tstms this aftn ahead of the main band is
highly uncertain. Some amendments possible for the timing of
the main band aft 20Z.
.OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...
.Rest of Tue...VFR. W wind to 30kt.
.Wed...VFR. WNW flow G20kt.
.Wed night and Thu...MVFR or lower possible. Rain possible.
.Fri-Sat...VFR.
Detailed information, including hourly TAF wind component
forecasts, can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
Winds and waves remain below SCA criteria through the day. Gusts up
to 25 kts are likely just ahead of and behind a cold frontal passage
tonight on the eastern two ocean zones. A SCA is in effect for these
two zones from 8 pm tonight through 8 am Tuesday morning. Waves
will also build to 5 ft during this time period. Thereafter, the
easternmost ocean zone will continue to see waves around 5 ft,
so extended the SCA there until 8 pm Tuesday.
Generally, sub-SCA cond expected through the extended period.
&&
.HYDROLOGY...
Pwats are progged to be 1.5 inches or slightly higher. According to
SPC's Sounding Climatology Page, this is between the 90% moving
average and the max moving average for OKX. Given these high
pwat values any showers or thunderstorms that move through the
area today could produce heavy downpours. This could lead to
minor flooding in urban and poor drainage areas. Generally, 0.50
to 1.00 inch of rainfall is expected for NYC and points north
and west, with locally higher amounts possible. WPC has placed
the western half of the area in a marginal risk for excessive
rainfall. Rainfall rates will generally between 0.25 - 0.50
inches per hour. The CAMs are showing a few bulls-eyes of 1 inch
per hour rainfall rates, so this cannot be ruled out
completely, but will likely be very localized if at all. HREF
and NBM probabilities of >1 inch per hour rainfall rates suggest
it is unlikely. As the showers and thunderstorms weaken, the
threat for heavy rainfall will diminish as they push east.
Therefore, eastern areas will see less in the way of rainfall,
generally 0.25" or less.
&&
.TIDES/COASTAL FLOODING...
Astronomical tides are running higher than usual. Departures of only
about 1/2 ft are needed to cause minor coastal flooding along the
western Sound, Nassau back bays, and possibly also lower NY Harbor
with the high tide cycles tonight. Water levels could also approach
minor benchmarks mainly on the Nassau south shore bays Tue
night through Thu night.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Coastal Flood Advisory from 7 PM this evening to 1 AM EDT
Tuesday for NYZ178-179.
NJ...None.
MARINE...Small Craft Advisory from 8 PM this evening to 6 AM EDT
Tuesday for ANZ350-353.
&&Hazardous weather outlook, May 16, 6:50 PM EDT, 9 minutes before
Hazardous Weather Outlook National Weather Service New York NY 650 PM EDT Mon May 16 2022 CTZ005>012-NJZ002-004-103-104-NYZ067>071-078>081-172300- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Western Bergen-Eastern Bergen-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk- 650 PM EDT Mon May 16 2022 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NJZ006-105>108-NYZ072>075-176-177-172300- Hudson-Western Essex-Eastern Essex-Western Union-Eastern Union- New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)- Northern Queens-Northern Nassau- 650 PM EDT Mon May 16 2022 ...SEVERE THUNDERSTORM WATCH 229 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast New Jersey and southeast New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ178-179-172300- Southern Queens-Southern Nassau- 650 PM EDT Mon May 16 2022 ...SEVERE THUNDERSTORM WATCH 229 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 AM EDT TUESDAY... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Coastal Flood Advisory. Thunderstorms ahead of an approaching cold front on Monday have the potential to produce damaging winds. Large hail and an isolated tornado may also be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-340-345-350-353-355-172300- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 650 PM EDT Mon May 16 2022 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ335-338-172300- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor- 650 PM EDT Mon May 16 2022 ...SEVERE THUNDERSTORM WATCH 229 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Local storm report, May 16, 5:10 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
510 PM EDT MON MAY 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG GOSHEN 41.40N 74.33W
05/16/2022 ORANGE NY FIRE DEPT/RESCUE
WIRES DOWN ON GREENWICH AVE AND MAIN STREET
AND HILL STREET.
&&Special weather statement, May 16, 5:23 PM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service New York NY
523 PM EDT Mon May 16 2022
NJZ004-006-103>107-NYZ069-072-073-162215-
Hudson NJ-Eastern Essex NJ-Western Bergen NJ-Western Union NJ-
Western Essex NJ-Eastern Bergen NJ-Eastern Passaic NJ-Rockland NY-
Bronx NY-New York (Manhattan) NY-
523 PM EDT Mon May 16 2022
...A strong thunderstorm will impact portions of Hudson, eastern
Passaic, northwestern Union, Bergen, Essex, Bronx, Rockland and New
York (Manhattan) Counties through 615 PM EDT...
At 522 PM EDT, Doppler radar was tracking a strong thunderstorm over
Morristown, moving northeast at 50 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Paterson, Passaic, Wayne, Mott Haven, Bloomfield, East Tremont,
Hackensack, Orange, Bergenfield, Paramus, Ridgewood, Summit,
Lyndhurst, Millburn and Rutherford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northeastern New Jersey...and southeastern New York.
&&
LAT...LON 4068 7445 4072 7439 4075 7436 4076 7436
4076 7438 4079 7437 4082 7433 4086 7432
4087 7434 4090 7433 4089 7428 4090 7427
4093 7429 4098 7428 4113 7398 4098 7390
4092 7392 4090 7386 4084 7382 4067 7446
TIME...MOT...LOC 2122Z 243DEG 41KT 4076 7447
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
JESpecial weather statement, May 16, 5:33 PM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service New York NY
533 PM EDT Mon May 16 2022
CTZ005-009-162215-
Northern Fairfield CT-Southern Fairfield CT-
533 PM EDT Mon May 16 2022
...A strong thunderstorm will impact portions of southern Fairfield
County through 615 PM EDT...
At 533 PM EDT, Doppler radar was tracking a strong thunderstorm over
Stamford, moving northeast at 25 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bridgeport, Stamford, Norwalk, New Canaan, Fairfield, Greenwich,
Stratford, Trumbull, Westport, Darien, Wilton, Weston, Redding,
Georgetown and Easton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southern Connecticut...and southeastern New York.
&&
LAT...LON 4119 7312 4118 7312 4117 7310 4114 7309
4116 7317 4110 7325 4112 7330 4109 7334
4104 7339 4104 7341 4099 7356 4100 7359
4097 7361 4098 7365 4099 7366 4101 7365
4104 7368 4134 7335
TIME...MOT...LOC 2133Z 230DEG 23KT 4101 7355
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
JESpecial weather statement, May 16, 6:05 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service New York NY
605 PM EDT Mon May 16 2022
NJZ006-NYZ072-073-075-176>179-162245-
Hudson NJ-Northern Queens NY-Southern Queens NY-Bronx NY-
New York (Manhattan) NY-Northern Nassau NY-Kings (Brooklyn) NY-
Southern Nassau NY-
605 PM EDT Mon May 16 2022
...A strong thunderstorm will impact portions of Hudson, Queens,
Bronx, Kings, New York (Manhattan) and west central Nassau Counties
through 645 PM EDT...
At 605 PM EDT, Doppler radar was tracking a strong thunderstorm over
Brooklyn Heights, or near Crown Heights, moving northeast at 30 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jersey City, Jamaica, Flatbush, Flushing, Mott Haven, Hoboken, East
Tremont, Coney Island, Garden City, Mineola, Great Neck, Crown
Heights, Throgs Neck Bridge, Midtown Manhattan and RFK Bridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northeastern New Jersey...and southeastern New York.
&&
LAT...LON 4062 7406 4067 7403 4067 7405 4065 7407
4065 7409 4069 7412 4070 7411 4074 7412
4074 7413 4081 7400 4080 7399 4083 7396
4090 7384 4088 7379 4089 7378 4088 7374
4074 7361 4056 7402
TIME...MOT...LOC 2205Z 236DEG 27KT 4070 7399
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
JESpecial weather statement, May 16, 6:12 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service New York NY
612 PM EDT Mon May 16 2022
NJZ104-NYZ069>071-073-162245-
Eastern Bergen NJ-Rockland NY-Southern Westchester NY-Bronx NY-
Northern Westchester NY-
612 PM EDT Mon May 16 2022
...A strong thunderstorm will impact portions of east central Bergen,
southern Westchester, Bronx and Rockland Counties through 645 PM
EDT...
At 612 PM EDT, Doppler radar was tracking a strong thunderstorm over
Norwood, or near Dobbs Ferry, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Yonkers, New Rochelle, White Plains, Port Chester, Rye, Tarrytown,
Dobbs Ferry, Nyack, Tappan, Greenwich, Riverdale, Harrison,
Scarsdale, Bronxville and Norwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southern Connecticut...northeastern New Jersey...and southeastern New
York.
&&
LAT...LON 4101 7407 4118 7375 4111 7370 4110 7373
4101 7365 4100 7365 4101 7364 4100 7364
4096 7366 4087 7391 4088 7391 4088 7393
4087 7394
TIME...MOT...LOC 2212Z 241DEG 33KT 4099 7392
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JESpecial weather statement, May 16, 6:48 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service New York NY
648 PM EDT Mon May 16 2022
NJZ006-NYZ072-073-075-176>178-162315-
Hudson NJ-Northern Queens NY-Southern Queens NY-Bronx NY-
New York (Manhattan) NY-Northern Nassau NY-Kings (Brooklyn) NY-
648 PM EDT Mon May 16 2022
...A strong thunderstorm will impact portions of Hudson, Queens,
Bronx, Kings and New York (Manhattan) Counties through 715 PM EDT...
At 648 PM EDT, Doppler radar was tracking a strong thunderstorm over
Brooklyn Heights, or near Crown Heights, moving northeast at 35 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jersey City, Jamaica, Flatbush, Flushing, Bayonne, Mott Haven,
Hoboken, East Tremont, Coney Island, Secaucus, Great Neck, Crown
Heights, Throgs Neck Bridge, Midtown Manhattan and RFK Bridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northeastern New Jersey...and southeastern New York.
&&
LAT...LON 4062 7406 4067 7403 4067 7405 4065 7407
4065 7410 4068 7413 4070 7411 4074 7412
4082 7401 4080 7399 4087 7394 4091 7389
4091 7385 4088 7379 4077 7368 4076 7371
4074 7370 4072 7373 4070 7373 4056 7400
TIME...MOT...LOC 2248Z 233DEG 32KT 4070 7399
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
JEThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 8:19 AM EDT | Coastal Flood Statement | OKX | Bronx, Kings, Nassau, Queens, Richmond, Westchester | 18 hr |
| May 16, 8:19 AM EDT | Coastal Flood Advisory | OKX | Nassau, Queens | 17 hr |
| May 16, 3:31 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 44 min |
| May 16, 3:40 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 50 min |
| May 16, 3:48 PM EDT | Special Marine Warning | OKX | 31 min | |
| May 16, 4:04 PM EDT | Special Weather Statement | OKX | Kings, Queens | 41 min |
| May 16, 4:22 PM EDT | Special Weather Statement | OKX | Orange | 23 min |
| May 16, 4:40 PM EDT | Special Weather Statement | OKX | Putnam | 50 min |
| May 16, 5:23 PM EDT | Special Weather Statement | OKX | Bronx | 52 min |
| May 16, 6:05 PM EDT | Special Weather Statement | OKX | Bronx, Kings, New York, Queens | 40 min |
| May 16, 6:12 PM EDT | Special Weather Statement | OKX | Westchester | 33 min |
| May 16, 6:21 PM EDT | Areal Flood Advisory | OKX | Kings, New York, Queens | 84 min |
| May 16, 6:48 PM EDT | Special Weather Statement | OKX | Bronx, Kings, New York, Queens | 27 min |
| May 16, 6:58 PM EDT | Special Marine Warning | OKX | 62 min | |
| May 16, 7:21 PM EDT | Special Weather Statement | OKX | Kings, Queens, Richmond | 39 min |
Nearby
Severe Thunderstorm Warnings in New York, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.